Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Binary (Presence-Absence) Similarity Coefficients

Alan H. Cheetham and Joseph E. Hazel
Journal of Paleontology
Vol. 43, No. 5 (Sep., 1969), pp. 1130-1136
Stable URL: http://www.jstor.org/stable/1302424
Page Count: 7
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Binary (Presence-Absence) Similarity Coefficients
Preview not available

Abstract

Various numerical coefficients have been employed in comparisons of taxa or bioassociational units, especially in studies involving large arrays of multivariate data. Nomenclatural and conceptual difficulties have arisen from the translation of coefficients from variable-oriented (R-mode) to case-oriented (Q-mode) use. This paper points out the conceptual relationships and some of the properties of coefficients expressing similarity or difference between units defined by binary data.

Page Thumbnails

  • Thumbnail: Page 
1130
    1130
  • Thumbnail: Page 
1131
    1131
  • Thumbnail: Page 
[1132]
    [1132]
  • Thumbnail: Page 
[1133]
    [1133]
  • Thumbnail: Page 
1134
    1134
  • Thumbnail: Page 
1135
    1135
  • Thumbnail: Page 
1136
    1136